Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 122, NWS Tallahassee, FL

November 17, 200616 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 17, 2006, 1:08 PM CST for 16 counties in Florida. It took effect at Nov 18, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2006, 1:08 PM CST (19:08 UTC)
In effect from
Nov 18, 2006, 11:00 AM CST
Expired
Nov 18, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 171908
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EST FRI NOV 17 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION THROUGH THE
DAY ON SATURDAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE
OF THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE
REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK
INTO THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA
PANHANDLE AND BIG BEND REGIONS. THESE TEMPERATURES ARE EXPECTED
TO COMBINE WITH THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF
RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT.

FLZ007-009>019-026>029-034-180315-
/O.UPG.KTAE.FW.A.0099.061118T1700Z-061118T2300Z/
/O.NEW.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
108 PM CST FRI NOV 17 2006 /208 PM EST FRI NOV 17 2006/

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA
2 follow-up statements
000 
WWUS82 KTAE 180253
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 PM EST FRI NOV 17 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION THROUGH THE
DAY ON SATURDAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE
OF THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE
REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK INTO
THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA PANHANDLE AND
BIG BEND REGIONS. THESE TEMPERATURES ARE EXPECTED TO COMBINE WITH
THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF RELATIVE HUMIDITY
VALUES AT OR BELOW 35 PERCENT.

FLZ007-009>019-026>029-034-181130-
/O.CON.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
853 PM CST FRI NOV 17 2006 /953 PM EST FRI NOV 17 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

MROCZKA/FOURNIER
000 
WWUS82 KTAE 180944
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 AM EST SAT NOV 18 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO
6 PM EST /5 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA
PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.A WEAK AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
WEATHER TODAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE OF
THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE
REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK INTO
THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA PANHANDLE AND
FLORIDA BIG BEND. THESE TEMPERATURES ARE EXPECTED TO COMBINE WITH
THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT. 

FLZ007-009>019-026>029-034-182300-
/O.CON.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
344 AM CST SAT NOV 18 2006 /444 AM EST SAT NOV 18 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/
TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO LONG DURATIONS OF 
RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED
FLAG WARNING THAT IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:30 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 17, 11:30 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EST FRI NOV 17 2006

.SYNOPSIS...THE LOW CLOUD DECK OVER SW AND SC GEORGIA CONTINUES TO
GRADUALLY DISSIPATE EARLY THIS AFTERNOON...AS THE REMAINDER OF THE
CWA IS ENJOYING PLENTIFUL SUNSHINE WITH QUITE COOL TEMPERATURES.
OVER THE COASTAL WATERS...WINDS HAVE BECOME MORE N-NE AND CONTINUE
TO DIMINISH AS THE SFC RIDGE BUILDS IN FROM THE W.

&&

.SHORT TERM...THE SFC RIDGE OVER THE CWA WILL GRADUALLY DISSIPATE
DURING THE NEXT 24 HRS...AS A WEAK AND DRY COLD FRONT APPROACHES
FROM THE NW ON SAT. NIGHT AND SUN. BEHIND THIS FRONT...A VERY STRONG
AND COLD CANADIAN RIDGE WILL DIVE SOUTHWARD TO THE CENTRAL GULF
COAST...BUT WILL INITIALLY NOT MAKE TOO MUCH PROGRESS FURTHER E...AS
A VERY STEEP UPPER LEVEL TROF DIGS IN ACROSS THE SE. HOW FAR
EASTWARD THIS RIDGE DOES GET WILL DETERMINE HOW MUCH OF AND HOW
QUICKLY THE COLDEST AIR OF THE SEASON REACHES OUR CWA. IN THE NEAR
TERM...NO FROSTS OR FREEZES ARE EXPECTED...BUT THIS COULD CHANGE BY
MON OR TUE MORNING. ALSO...MAY SEE SOME PATCHY FOG OVER PORTIONS OF
THE INTERIOR TONIGHT...AS WE WILL RADIATE WELL DIRECTLY UNDER THE
SFC HIGH.

&&

.LONG TERM...
THE PERIOD WILL START OUT COLD AND DRY...FOR THE MOST PART. THE GFS
CONTINUES TO SHOW A SHARP SHORT WAVE DROPPING ACROSS THE SE ON MON
WITH A LOW CUTTING OFF ON MON NIGHT OVER OR NEAR THE FL BIG BEND. IT
IS VERY INTERESTING TO NOTE THAT THE ECMWF SHOWS A VERY SIMILAR
PATTERN, EXCEPT THAT THE THE UPPER LOW IS A GOOD 10 DM DEEPER IN THE
GFS THAN IN THE ECMWF. SINCE THE LOW IS ALREADY ANOMALOUSLY FAR S
FOR THIS TIME OF YEAR, WE WONT BITE OFF ON THE DEPTH OF THE GFS AT
THIS TIME. STILL, THERE APPEARS TO BE TOO MUCH DYNAMICS TO IGNORE
POPS ENTIRELY. LOWER LEVELS WILL BE QUITE DRY, SO WE WILL FORECAST
SPRINKLES AT THIS TIME FOR MON AFTERNOON AND EVENING. FORCING FOR
PRECIP SHOULD SLIP SE OF THE AREA BEFORE TEMPS GET TOO COLD FOR
ANYTHING BUT RAIN. TEMPS WILL BEGIN TO MODERATE AS THANKSGIVING
APPROACHES AND WEATHER FOR THE HOLIDAY LOOKS GREAT AT THIS TIME.

&&

.MARINE...THE NEXT 24-36 HRS WILL BE QUIET OVER THE COASTAL
WATERS...BUT WINDS AND SEAS WILL BEGIN TO INCREASE ONCE AGAIN BY
LATE IN THE WEEKEND AS A STRENGTHENING CANADIAN SFC RIDGE PLUNGES
TOWARDS THE CENTRAL GULF COAST WHILE A LOW DEVELOPS OFF THE CAROLINA
COAST. THIS WILL RESULT IN A POTENTIALLY VERY TIGHT GRADIENT ACROSS
THE MARINE AREA WHICH COULD PRODUCE SCA CONDITIONS BY EARLY NEXT
WEEK.

&&

.AVIATION...MVFR CIGS STILL LINGERING AT ABY...BUT SHOULD SCATTER
OUT OVER THE NEXT COUPLE HOURS. OTHERWISE...EXPECTING VFR CONDITIONS
ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT WITH WINDS GENERALLY
NORTHWEST BETWEEN 5 AND 10 KTS THIS AFTERNOON. AS FOR EARLY MORNING
VSBYS...GIVEN THAT DENSE FOG DEVELOPED TO OUR WEST LAST NIGHT AND
THERE WERE BRIEF PERIODS OF MVFR VSBYS AT TLH AND DHN THIS
MORNING...HAVE INCLUDED TEMPO GROUPS FOR MVFR VSBYS EVERYWHERE
EXCEPT PFN. IFR CONDITIONS CANNOT BE RULED OUT...SPECIFICALLY AT
KVLD WHICH IS ESPECIALLY PRONE TO FOG...BUT GIVEN THE UNCERTAINTY...
DID NOT WANT TO FORECAST SUCH PESSIMISTIC CONDITIONS THIS FAR OUT.
EXPECTING VFR CONDITIONS TO PREVAIL AGAIN TOMORROW WITH WINDS
GENERALLY NORTHWEST AROUND 5 KTS.

&&

.FIRE WEATHER...WILL UPGRADE THE CURRENT WATCH TO A RED FLAG WARNING
FOR SAT AS 4-6 HR DURATIONS OF RH BELOW 35 PERCENT ARE EXPECTED. ON
SUN...AFTN TEMPS SHOULD BE TOO COOL TO PRODUCE LOW RHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  36  67  36  63 /   0   0   0  10
PANAMA CITY  41  67  41  62 /   0   0   0  10
DOTHAN       38  66  38  58 /   0   0   0  10
ALBANY       37  66  37  61 /   0   0   0  10
VALDOSTA     37  67  36  64 /   0   0   0  10
CROSS CITY   35  68  36  65 /   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING ALL ZONES SAT AFTN.

&&

AVIATION/FIRE WX...MROCZKA/MANNING
PUBLIC/MARINE...GOULD
LONG TERM...WOOL
Hazardous weather outlook, Nov 17, 4:53 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST FRI NOV 17 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-181100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
453 AM CST FRI NOV 17 2006 /553 AM EST FRI NOV 17 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF
MEXICO.

.DAY ONE...TODAY AND TONIGHT...
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. SEAS STILL WARRANT A
SMALL CRAFT ADVISORY THIS MORNING. HOWEVER...THEY ARE ON THEIR WAY
DOWN AND THE ADVISORY SHOULD BE DROPPED LATER THIS MORNING. MORE
BENIGN CONDITIONS CAN BE FOUND ALREADY NEAR SHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. IT WILL BE COLD
DURING THIS PERIOD WITH A FREEZE POSSIBLE TUESDAY MORNING.
OFFSHORE WINDS WILL BEGIN TO PICK UP AGAIN LATE SUNDAY AND COULD
REMAIN ELEVATED AT CAUTION OR ADVISORY LEVELS FOR SEVERAL DAYS
THROUGH AT LEAST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.